Singularities of Tangent Varieties to Curves and Surfaces

Goo Ishikawa

Journal of Singularities
volume 6 (2012), 54-83
Proceedings of the Workshop on Singularities in Geometry and Applications, Będlewo, 5 – 21 May 2011

Received: 3 January 2012. Received in revised form: 14 May 2012.

DOI: 10.5427/jsing.2012.6f

Add a reference to this article to your citeulike library.


It is given the diffeomorphism classification on generic singularities of tangent varieties to curves with arbitrary codimension in a projective space. The generic classifications are performed in terms of certain geometric structures and differential systems on flag manifolds, via several techniques in differentiable algebra. It is provided also the generic diffeomorphism classification of singularities on tangent varieties to contact-integral curves in the standard contact projective space. Moreover we give basic results on the classification of singularities of tangent varieties to generic surfaces and Legendre surfaces.

Author(s) information:

Goo Ishikawa
Department of Mathematics
Hokkaido University
Sapporo 060-0810, Japan